Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 23, 2011, 9:28 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 9:28 AM CDT (14:28 UTC)
- Expired
- Apr 23, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
970 WHUS73 KMKX 231428 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CDT SAT APR 23 2011 ...GUSTY WEST WINDS TODAY... .LOW PRESSURE OVER ONTARIO AND HIGH PRESSURE BUILDING INTO THE PLAINS IS CREATING A STRONG PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN TODAY. GUSTY WEST WINDS UP TO 25 KNOTS WILL PERSIST THROUGH MID AFTERNOON...THEN DIMINISH AS THE PRESSURE GRADIENT RELAXES. LMZ644>646-232100- /O.NEW.KMKX.SC.Y.0036.110423T1428Z-110423T2100Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: SOUTHWEST TO WEST AT 15 TO 25 KNOTS THROUGH MID AFTERNOON. * WAVES: 1 TO 2 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
2 follow-up statements
417 WHUS73 KMKX 232026 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT SAT APR 23 2011 ...GUSTY WEST WINDS DIMINISHING LATE THIS AFTERNOON... .LOW PRESSURE OVER ONTARIO AND HIGH PRESSURE BUILDING INTO THE PLAINS IS CREATING A STRONG PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN TODAY. GUSTY WEST WINDS UP TO 25 KNOTS WILL PERSIST THROUGH LATE AFTERNOON...THEN DIMINISH AS THE PRESSURE GRADIENT RELAXES. LMZ644>646-240000- /O.EXT.KMKX.SC.Y.0036.000000T0000Z-110424T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 PM CDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST AT 15 TO 25 KNOTS THROUGH LATE AFTERNOON * WAVES: 1 TO 2 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
103 WHUS73 KMKX 240024 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 724 PM CDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY ALLOWED TO EXPIRE... .NORTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS. HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 7 PM CDT. LMZ644>646-240130- /O.EXP.KMKX.SC.Y.0036.000000T0000Z-110424T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 724 PM CDT SAT APR 23 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 3:18 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 3:18 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 AM CDT SAT APR 23 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH LOW PRESSURE CONTINUES TO DRIFT EAST OF THE AREA THIS MORNING WITH A TRAILING WEAK TROF DROPPING SOUTH THROUGH THE CWA BY LATE MORNING. A COUPLE OF CHALLENGES TODAY. FIRST IS THE CLOUD COVER. MODELS INDICATE THAT CLEARING PUSHES IN THIS MORNING WITH INCREASING DRY WESTERLY FLOW. LATEST SATELLITE IMAGERY SHOWS HOLES STARTING TO DEVELOP UPSTREAM AND I/LL MAKE AN ATTEMPT TO BRING SOME DECREASING CLOUDS. ONCE TROF SWINGS THROUGH...CLOUDS MAY SPREAD BACK INTO THE NORTHWEST CWA. SECOND CHALLENGE...MIGHT SEE A FEW SHOWERS ACROSS THE NRN CWA THIS MORNING AS BEST INTERACTION WITH THE UPPER LEVEL SHORT WAVE SHEARING THROUGH OCCURS UP THERE. WILL MAKE THIS DECISION AT THE LAST MINUTE. SOUNDINGS LOOK MARGINAL FOR SHOWERS AS THE MOIST LAYER IS FAIRLY SHALLOW. MOSTLY CLOUDY TONIGHT UNDER WEAK HIGH PRESSURE. SUNDAY- CONFIDENCE...MEDIUM SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER SCENE. MAIN ACTION WILL BE CONFINED WELL TO OUR SOUTH ALONG FRONTAL ZONE. UPPER FLOW WSW THOUGH PROGS SHOW DRY AIR IN PLACE WITH LITTLE TO NO VORTICITY. NAM GENERATES LIGHT QPF WITH BUFKIT SOUNDINGS SHOWING UNDER 100 J/KG OF CAPE WITH A CAPPING INVERSION JUST BELOW 700 MILLIBARS. HOWEVER SURFACE DEW POINTS LOOK WAY OVERDONE. SOME OF THE MOISTURE GETS PULLED NORTH DURING SUNDAY NIGHT WITH UPPER JET STRUCTURE PLACING THE CWA IN A FAVORABLE RIGHT REAR QUADRANT BUT QPF HAS A HARD TIME NUDGING INTO SE CWA WITH MODEL TRENDS KEEPING BULK OF PRECIP OUT OF THE STATE. MONDAY AND TUESDAY- CONFIDENCE...MEDIUM DECENT SHORTWAVE WILL MOVE THROUGH THE UPPER GREAT LAKES REGION. WAVE TAKES ON A NEGATIVE TILT AS IT CROSSES THROUGH SOUTHERN WI TUESDAY MORNING. 850 MILLIBAR LOW WILL RIDE NORTHEAST AND ISENTROPIC ASCENT INCREASES LATER MONDAY INTO MONDAY NIGHT AS 850 WINDS ADVECT MOISTURE ON STRENGTHENING SE WINDS. 250 WIND MAX WILL BE BE OVER THE CWA MONDAY NIGHT WITH IMPRESSIVE DIVERGENCE PATTERN. THIS COMBINED WITH APPROACHING SHORTWAVE...MOISTURE SURGE AND LOWER LEVEL ISENTROPIC ASCENT...TRANSLATES TO HIGH POPS FOR MONDAY NIGHT PERIOD. 850/700 LOW CENTERS MOVE OFF TO THE NORTHEAST TUESDAY WITH MID LEVEL DRY SLOT INTO SOUTHERN WI. BEST ISENTROPIC FORCING GRADUALLY WANES WITH DEFORMATION ZONE PRECIP PROGGD LARGELY TO OUR NORTH AND NORTHWEST. ECMWF AND CANADIAN BRING SURFACE LOW UP THROUGH EASTERN WISCONSIN THOUGH SYSTEM APPEARS OCCLUDED WITH TRUE WARM SECTOR OFF TO THE SOUTHEAST. GFS SHOWS A HINT OF ELEVATED CAPE THOUGH ECMWF/CANADIAN SOUNDINGS LIKELY TO BE A BIT MORE FAVORABLE FOR THUNDER POTENTIAL. WILL KEEP A MENTION OF THUNDER FOR TUESDAY. WEDNESDAY- CONFIDENCE...LOW TO MEDIUM YET ANOTHER LOW WILL BE HEADING TO THE NORTHEAST WITH VARIOUS SOLUTIONS ON HOW MUCH QPF FROM THIS WILL BE SPREADING INTO THE CWA. THE CONSENSUS OF THE MODEL TRACKS TAKES THIS LOW TO OUR SOUTHEAST SO ONCE AGAIN PLACING US ON THE COOL SIDE. THE 00Z CANADIAN IS THE MORE ROBUST WHILE THE ECMWF AND GFS SHOWING LIGHT QPF AND THE ECMWF DELAYING THE BETTER OPPORTUNITY UNTIL WEDNESDAY NIGHT. THURSDAY- CONFIDENCE...LOW THE ECMWF AND CANADIAN KEEPS THE UPPER LOW SPINNING AROUND WISCONSIN WITH THE AREA UNDER A CYCLONIC FLOW REGIME...WHILE THE GFS IS MORE PROGRESSIVE. WILL HAVE A SLIGHT CHANCE FOR SHOWERS LENDING MORE WEIGHT TO THE CONSENSUS OF THE ECMWF AND CANADIAN. FRIDAY- CONFIDENCE...LOW WITH ANTICIPATED SLOWER PROGRESSION COULD VERY WELL SEE THIS DAY BEING DRY WITH SURFACE HIGH TAKING HOLD. FOR THE MOST PART WENT THAT ROUTE. CONSENSUS POPS TAKE INTO ACCOUNT THE QUICKER GFS SO SOME SLIGHT POPS CREPT INTO OUR WESTERN AND NORTHERN FRINGES AND LEFT THIS ALONE FOR NOW TO BLEND WITH SURROUNDING OFFICES. && .AVIATION...IFR CIGS/VSBYS SHOULD MIX UP TO MVFR CONDITIONS AROUND OR SHORTLY AFTER 12Z THIS MORNING AS DRY AIR WORKS IN FROM THE WEST. MAY EVEN SEE SOME CLEARING IN THE AFTERNOON OR A LITTLE BEFORE. THIS IS A TOUGH CALL GIVEN EXTENT OF LOWER CLOUDINESS UPSTREAM. EITHER WAY EXPECT VFR CONDITIONS EVERYWHERE BY EARLY TO MID AFTERNOON. WINDS SHIFT FROM SOUTHWEST TO NORTHWEST TODAY AS WEAK SFC TROF DROPS SOUTH THROUGH THE AREA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR TODAY/TONIGHT/AVIATION...DAVIS
Hazardous weather outlook, Apr 23, 3:26 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 AM CDT SAT APR 23 2011 WIZ046-047-051-052-056>060-062>072-240830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 326 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...AS LOW PRESSURE TRACKS NORTHEAST FROM THE SOUTHERN PLAINS TO WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. LMZ643>646-240830- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON AS A STRONG LOW PRESSURE SYSTEM TRACKS JUST SOUTHEAST OF LAKE MICHIGAN. DAVIS WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.